Alert archive / Michigan / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 21, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jul 20, 2010, 3:13 PM CDT for Dickinson County, Michigan. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2010, 3:13 PM CDT (20:13 UTC)
- Expired
- Jul 20, 2010, 4:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Dickinson County, MI
The radar
The Marquette radar (KMQT), 84 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 3:22 PM CDT | HAIL 0.88 | Kingsford, MI | |
| Jul 20, 3:25 PM CDT | TSTM WND DMG | Kingsford, MI | NUMEROUS TREES AND POWER LINES DOWN. DAMAGE REPORTED TO HOMES AND CARS FROM DOWNED TREES. STREET FLOODING ALSO REPORTED. |
| Jul 20, 3:35 PM CDT | HAIL 0.88 | 2 E Quinnesec, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
553
WUUS53 KMQT 202013
SVRMQT
MIC043-202115-
/O.NEW.KMQT.SV.W.0021.100720T2013Z-100720T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
313 PM CDT TUE JUL 20 2010
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DICKINSON COUNTY IN SOUTH CENTRAL UPPER MICHIGAN...
* UNTIL 415 PM CDT
* AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
KINGSFORD...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
IRON MOUNTAIN...NORWAY...FOSTER CITY...MERRIMAN...QUINNESEC...
VULCAN...LORETTO...WAUCEDAH AND HARDWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4575 8788 4576 8797 4578 8800 4578 8807
4581 8814 4583 8814 4587 8808 4592 8810
4601 8762 4591 8761 4589 8770 4572 8771
4572 8784
TIME...MOT...LOC 2011Z 261DEG 21KT 4582 8809
WIND...HAIL 60MPH 1.00IN
$$
MRD2 follow-up statements
026
WWUS53 KMQT 202024
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
424 PM EDT TUE JUL 20 2010
MIC043-202115-
/O.CON.KMQT.SV.W.0021.000000T0000Z-100720T2115Z/
DICKINSON MI-
324 PM CDT TUE JUL 20 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
DICKINSON COUNTY UNTIL 415 PM CDT...
AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZED HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR IRON
MOUNTAIN AND KINGSFORD...MOVING EAST AT 20 MPH. AN ADDITIONAL SEVERE
STORM WAS LOCATED 7 MILES SOUTHWEST OF FOSTER CITY.
IN ADDITION...AT 322 PM CDT...NICKEL SIZED HAIL WAS IN KINSFORD WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORWAY...FOSTER CITY...QUINNESEC...VULCAN...LORETTO...WAUCEDAH AND
HARDWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4575 8788 4576 8797 4578 8800 4578 8807
4581 8814 4583 8814 4587 8808 4592 8810
4601 8762 4591 8761 4589 8770 4572 8771
4572 8784
TIME...MOT...LOC 2023Z 278DEG 19KT 4580 8803
WIND...HAIL 60MPH 2.00IN
$$
MRD963
WWUS53 KMQT 202038
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
438 PM EDT TUE JUL 20 2010
MIC043-202115-
/O.CON.KMQT.SV.W.0021.000000T0000Z-100720T2115Z/
DICKINSON MI-
338 PM CDT TUE JUL 20 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
DICKINSON COUNTY UNTIL 415 PM CDT...
AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NORWAY...OR 8 MILES EAST OF IRON MOUNTAIN...MOVING EAST AT 30 MPH.
IN ADDITION...AT 335 PM CDT...NICKEL SIZED HAIL WAS REPORTED IN
QUINNESEC WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VULCAN...LORETTO AND WAUCEDAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4575 8788 4576 8797 4578 8800 4578 8807
4581 8814 4583 8814 4586 8806 4598 8762
4591 8762 4589 8770 4572 8771 4572 8784
TIME...MOT...LOC 2037Z 280DEG 25KT 4578 8788
WIND...HAIL 60MPH 1.50IN
$$
MRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:01 PM CDT, 12 minutes earlier.
Area forecast discussion, Jul 20, 3:01 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 401 PM EDT TUE JUL 20 2010 .SYNOPSIS... A COLD FRONT OVER WESTERN UPPER MICHIGAN HAS TRIGGERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON ACROSS THE WESTERN UPPER PENINSULA. SOME OF THESE STORMS ARE BECOMING STRONG WITH AN AXIS OF 1000-1500 J/KG CAPE VALUES ACROSS WESTERN AND CENTRAL UPPER MI. THE BEST STORMS ARE CURRENTLY OVER WI WHERE THE BETTER DEEP SHEAR IS LOCATED...AND OVER EXTREME EASTERN UPPER MI WHERE THE LEFT JET REGION AND ASSOCIATED DIVERGENCE IS LOCATED. WITH THE HIGH PRECIPITABLE WATER VALUES ACROSS THE AREA AND RELATIVELY SLOW MOTION TO THE STORMS...EXTREMELY HEAVY RAINFALL IS OCCURRING THE THE STORMS. && .SHORT TERM(TONIGHT INTO WEDNESDAY)... EXPECT STORMS TO CONTINUE TO EXPAND IN COVERAGE IN THE LATE AFTERNOON AND EARLY EVENING AS THE SHORT WAVE NOW NEAR THE ARROWHEAD MOVES EAST. WOULD THINK THAT IN THE SHORT TERM THE BEST CHANCE FOR STORMS WILL BE ACROSS THE EASTERN 1/2 OF UPPER MI WHERE THE BEST INSTABILITY IS LOCATED. NO EVIDENCE OF A LAKE BREEZE YET...ALTHOUGH IT WOULD SEEM THAT ONE MAY STILL OCCUR OFF OF LAKE SUPERIOR WITH TEMPS AT ERY AROUND 80. WILL CONTINUE WITH SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE ENTIRE AREA EARLY THIS EVENING...THEN BECOMING ISOLATED BY MIDNIGHT AS THE WAVE AND ASSOCIATED COLD FRONT MOVES EAST OF THE FORECAST AREA. CANNOT RULE OUT ISOLATED SEVERE HAIL THIS EVENING WITH THE BETTER SHEAR MOVING INTO THE AREA LATE THIS AFTERNOON...HOWEVER HEAVY RAINFALL IS PROBABLY THE GREATER THREAT WITH THE STORMS WITH PRECIPITABLE WATER VALUES AROUND 1.6 INCHES. WITH THE RAIN ACROSS THE AREA...MAY ALSO SEE SOME PATCHY FOG DEVELOP AGAIN OVERNIGHT. AS THE COLD FRONT AND PARENT LOW PRESSURE MOVES EAST...WESTERLY WINDS WILL INCREASE ESPECIALLY ACROSS THE WEST WHICH MAY HELP TO KEEP FOG OUT OF THE WESTERN U.P. HOWEVER...THE WINDS ARE EXPECTED TO BE LIGHT ACROSS THE CENTRAL AND EAST WHICH SHOULD HELP TO ALLOW FOR FOG FORMATION AGAIN LATER TONIGHT INTO EARLY WEDNESDAY. A SECONDARY WAVE OVER ALBERTA WILL MOVE INTO THE WESTERN LAKES LATE TONIGHT INTO WEDNESDAY MORNING. MOST OF THE DEEP MOISTURE WILL BE SCOURED OUT WITH THE LEADING WAVE THIS EVENING...AND DYNAMICS WILL BE MINIMAL WITH THE AREA BEING ON THE LEFT ENTRANCE REGION OF THE JET. NONETHELESS...THE STRENGTH OF THE WAVE WARRANTS THE CONTINUATION OF SCHC POPS WED MORNING. AFTER THE WAVE MOVES THROUGH...THE SKIES SHOULD CLEAR OUT WITH MOSTLY SUNNY SKIES EXPECTED BY EVENING. WITH DWPTS NEAR 60 AGAIN TODAY...TEMPS WILL LIKELY ONLY DROP INTO THE UPPER 50S TO AROUND 60. A LITTLE LESS HUMID ON WEDNESDAY ALTHOUGH TEMPS WILL STILL RISE INTO MID 70S TO AROUND 80. .LONG TERM /WEDNESDAY NIGHT THROUGH NEXT TUESDAY/... WEDNESDAY NIGHT...DRY WEATHER WILL BE THE RULE DURING THIS PERIOD UNDER RISING 500MB HEIGHTS AND CONFLUENT UPPER LEVEL FLOW. SFC WIND WILL REMAIN LIGHT AS SFC PRESSURE GRADIENTS WEAKEN THROUGH THE OVERNIGHT. KEPT OVERNIGHT LOWS ON THE COOLER SIDE...ACTUALLY LOWER THAN GUIDANCE IN SOME AREAS...AS CLEARING SKIES WILL ALLOW FOR GOOD RADIATIONAL COOLING. WOULDN'T BE SURPRISED IF A FEW PLACES DROPPED TO 50. THURSDAY THROUGH SATURDAY...TO START THE DAY ON THURSDAY SKIES WILL BE SUNNY WITH CLOUDS INCREASING FROM WEST TO EAST THROUGHOUT THE DAY. LOW PRESSURE STRENGTHENING OVER THE NORTHERN/CENTRAL PLAINS WILL PUSH A WARM FRONT TO THE WI BORDER LATE THURSDAY AFTN AND THEN ACROSS THE CWA OVERNIGHT...WITH THE LOW ITSELF TRACKING OVER UPPER MICHIGAN. THOUGH...AS USUAL...QUESTIONS REMAIN W.R.T QPF AMOUNTS AND PLACEMENT. LATEST NAM GUIDANCE SUGGESTS THE WARM FRONT MAY REMAIN SOUTH OF THE FA AND THE MAIN SURFACE LOW AND THE MAIN MID LEVEL ENERGY TO THE NORTHWEST OF UPPER MICHIGAN. THIS SOLUTION WOULD LEAVE MOST OF UPPER MICHIGAN HIGH AND DRY...WHICH WOUDLN/T BE SURPRISING. USING THE PREFERRED ECMWF GUIDANCE THOUGH WARRANTS HIGH CHANCE POPS ACROSS THE AREA THURSDAY NIGHT AS ITS SOLUTION PUSHES THE WARM FRONT/DEEPER MOISTURE THROUGH THE CWA OVERNIGHT AND INTO FRIDAY MORNING. CAN/T HELP BUT WONDER IF A EC/NAM COMPROMISE MAY END UP VERIFYING AS CONVECTION FIRING OVER CENTRAL WI COULD END UP ROBBING THE MOISTURE/INSTABILITY WE WOULD NEED FOR HEAVY RAIN. FOR NOW WILL GO WITH A 50 PERCENT CHANCE OF RAIN THURSDAY NIGHT. GIVEN THE UNCERTAINTIES ALREADY MENTIONED DIDN/T FEEL CONFIDENT GOING ANY HIGHER WITH POPS. MAINTAINED LOW CHANCE POPS FOR FRIDAY AND SATURDAY AS MAIN S/W ENERGY SWINGS THROUGH THEREAFTER. SUNDAY THROUGH NEXT TUESDAY...BEHIND THE S/W HIGH PRESSURE BECOMES RE-ESTABLISHED AND WILL REMAIN OVER THE UPPER GREAT LAKES AT LEAST THROUGH MONDAY AFTN. BY MONDAY NIGHT A WEAK S/W DROPS ACROSS THE UPPER GREAT LAKES FROM NORTHWEST ONTARIO. SIMILAR TO YESTERDAY/S GUIDANCE...MOISTURE PROFILES LOOK MEAGER AND I AM OVERALL NOT EXCITED ABOUT PRECIPITATION POTENTIAL GIVEN BEST AVAILABLE MOISTURE REMAINS NORTH OF LAKE SUPERIOR AND OVERALL ASCENT ASSOCIATED WITH THIS TROUGH IS WEAK. && .AVIATION (18Z ISSUANCE)... MAY SEE SOME THUNDERSTORMS THROUGH 21Z AT SAW AS THE FRONT MOVES THROUGH. OTHERWISE...CONDITIONS WILL GENERALLY STAY IN THE MVFR OR VFR RANGE THIS EVENING. IF WINDS GO LIGHT AT SAW...FOG WILL LIKELY ONCE AGAIN DEVELOP OVERNIGHT AND HAVE INCLUDED VLIFR CONDITIONS AT SAW LATE. CONDITIONS WILL IMPROVE TO VFR ON WEDNESDAY. && .MARINE (4 PM ISSUANCE)... WINDS WILL REMAIN BELOW 20 KNOTS THROUGH THE FORECAST PERIOD...OTHER THAN SOME GUSTY WINDS WITH ANY THUNDERSTORM ACTIVITY THIS EVENING. PATCHY DENSE FOG WILL BE A PROBLEM AGAIN TONIGHT DUE TO THE RAIN OVER THE LAKE AGAIN TODAY. UNCLEAR WHETHER THE FOG WILL BE WIDESPREAD AS THE WINDS WILL INCREASE BEHIND THE COLD FRONT TONIGHT. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && SYNOPSIS/SHORT TERM...MRD LONG TERM...PEARSON AVIATION...MRD MARINE...MRD
Hazardous weather outlook, Jul 20, 2:47 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 347 PM EDT TUE JUL 20 2010 MIZ001>007-009>014-084-085-211200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 347 PM EDT TUE JUL 20 2010 /247 PM CDT TUE JUL 20 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. SOME OF THE STRONGER STORMS MAY PRODUCE SMALL HAIL AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF HAIL AND HEAVY RAINFALL WOULD BE APPRECIATED. LSZ162-240>251-263>267-211200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 347 PM EDT TUE JUL 20 2010 /247 PM CDT TUE JUL 20 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED THIS EVENING. SOME OF THE STRONGER STORMS MAY PRODUCE SMALL HAIL ALONG WITH BRIEF HEAVY RAIN AND GUSTY WINDS TO 35 MPH. PATCHY FOG IS EXPECTED OVER PORTIONS OF LAKE SUPERIOR. SOME OF THE FOG MAY BE DENSE...REDUCING VISIBILITIES TO LESS THAN A QUARTER MILE AT TIMES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-211200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 347 PM EDT TUE JUL 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE LAKE MICHIGAN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. SOME OF THE STRONGER STORMS MAY PRODUCE SMALL HAIL ALONG WITH BRIEF HEAVY RAIN AND GUSTY WINDS TO 35 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. PEARSON
In the hours before
Special weather statement, Jul 20, 1:36 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 236 PM EDT TUE JUL 20 2010 MIZ005-010-011-201915- DICKINSON-IRON-MARQUETTE- 136 PM CDT TUE JUL 20 2010 ...SIGNIFICANT WEATHER ALERT FOR DICKINSON...IRON AND MARQUETTE COUNTIES UNTIL 215 PM CDT/315 PM EDT/... AT 134 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES WEST OF WITCH LAKE...OR 14 MILES NORTH OF CRYSTAL FALLS. THIS STORM WAS MOVING EAST AT 25 MPH. HAIL UP TO DIME SIZE AND VERY HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... BONE LAKE... WITCH LAKE... SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. MZ
Special weather statement, Jul 20, 3:09 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 409 PM EDT TUE JUL 20 2010 MIZ011-202100- DICKINSON- 309 PM CDT TUE JUL 20 2010 ...SIGNIFICANT WEATHER ALERT FOR DICKINSON COUNTY UNTIL 400 PM CDT... AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FELCH TO 8 MILES SOUTHWEST OF KINGSFORD...OR ALONG A LINE EXTENDING FROM 16 MILES NORTHEAST OF IRON MOUNTAIN TO 8 MILES SOUTHWEST OF KINGSFORD. THESE STORMS WERE MOVING EAST AT 25 MPH. PENNY SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... MERRIMAN... KINGSFORD... FOSTER CITY... QUINNESEC... NORWAY... VULCAN... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. MRD
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 3:18 PM CDT | Areal Flood Advisory | MQT | Dickinson | 99 min |
| Jul 20, 3:32 PM CDT | Special Marine Warning | MQT | 49 min | |
| Jul 20, 3:53 PM CDT | Areal Flood Advisory | MQT | Dickinson, Menominee | 2 hr |
| Jul 20, 3:53 PM CDT | Severe Thunderstorm Warning | MQT | Alger | 31 min |
| Jul 20, 4:18 PM CDT | Flash Flood Warning | MQT | Alger, Luce, Schoolcraft | 3 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.